MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that inspection of the power module (pm) revealed a possible acid leak from internal battery and evidence of leak around the battery clamp seeping into the pm.The unit was removed from use and segregated pending examination and repair.
 
Additional Manufacturer Narrative
Section a1-a4: there was no patient involved section g3: there was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a battery leak occurring inside the power module was confirmed.The returned power module (serial number (b)(6), evaluated separately) and the returned sealed lead acid battery (serial number (b)(6) were received at the european distribution center.The battery was observed to have corrosion on its encasing upon arrival, consistent with the battery leaking.The battery was scrapped due to the leakage.The root cause of the observed battery leakage was unable to be conclusively determined through this analysis.The sla battery, serial number (b)(6), was observed to have passed all initial manufacturing testing per the greatbatch manufacturing test datasheet.Using the power module is addressed in instruction for use (ifu) section 3 ¿powering the system/using the power module¿.This section informs the user how to install the backup battery, how to check the charge status of the backup battery and the associated alarms/symbols.Instruction for use (ifu) safety checklists ¿yearly safety checklist¿: schedule a power module inspection and cleaning with company-trained personnel.The inspection and cleaning includes (but is not limited to) functional testing, cleaning, inspection, and replacement of the power module backup battery.Power module precautions and backup power usage are documented in the heartmate power module instructions for use (ifu) : p.3 - precautions and p.33 - pm backup power.The heartmate 3 patient handbook section titled "emergency contact list" cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the patient handbook and instructions for use (ifu) can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22152501
Report Number2916596-2025-03478
Device Sequence Number18100060
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)270831
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGY253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown